Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 81, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 15, 1999, 2:47 AM CDT for Monroe County, Alabama. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 1999, 2:47 AM CDT (07:47 UTC)
- Expired
- Apr 15, 1999, 4:00 AM CDT
- In force
- 73 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Monroe County, AL
The radar
The Mobile radar (KMOB), 129 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:00 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2269 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 150747 RRA SVRMOB ALC099-150900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 247 AM CDT THU APR 15 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 400 AM CDT * AT 246 AM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 23 MILES WEST OF BEATRICE OR 11 MILES WEST OF TINELA... MOVING NORTHEAST AT 50 MPH. THE PATH OF THIS SEVERE THUNDERSTORM WILL BE MAINLY OVER RURAL AREAS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:55 PM CDT, 11 hours 52 minutes earlier.
Area forecast discussion, Apr 14, 2:55 PM CDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 255 PM CDT WED APR 14 1999 CLOSED UPPER LOW OVER TEXAS PANHANDLE TO MOVE EASTERLY TO NEAR ARKANSAS THEN NORTH NORTHEAST AS IT PHASES WITH UPPER TROUGH MOVING ALONG NORTHERN U.S. BORDER. AS SURFACE COLD FRONT CURRENTLY MOVING THROUGH TEXAS APPROACHES CWA LATE TONIGHT...EXPECT TO SEE INCREASING LOW LEVEL WINDS AND MOISTURE. EXPECT TO SEE A QUICK MOVING SQUALL LINE MOVE ACROSS CWA BETWEEN MIDNIGHT AND DAYLIGHT WITH POSSIBLE DOWNBURST WITH THE STRONG LOW LEVEL JET MOVING ACROSS AREA. MOISTURE IS RATHER SHALLOW AND BEGINS TO DRY OUT THURSDAY MORNING AS WESTERLY SURFACE FLOW INCREASES BEHIND FRONT. EXPECT FRONT EARLY MORNING OVER SOUTHEAST MISSISSIPPI...MID MORNING OVER SOUTHWEST ALABAMA AND EAST OF DESTIN BY EARLY AFTERNOON. AFTER COORD WITH BHM WILL ADD POSSIBLY SEVERE TO WEST PANHANDLE FOR LATE NIGHT. FOR TEMPS WILL LEAND TOWARD THE WARMER NGM FOR MAX BUT COOLER AVN FOR MINS. OVER THE COASTAL WATERS...WINDS SHIFT TO WEST AFTER FROPA THURSDAY MORNING WITH SCT SHOWERS AND THUNDERSTORMS IN ADVANCE OF FRONT. SCA FOR TONIGHT FOR INCREASING SOUTHERLY WINDS AND SEAS. MOB 66/81/50/66 6300 PNS 66/82/52/66 4300 DTS 68/81/56/68 4200 GZH 60/78/48/67 4300 11
In the hours before
Local storm report, Apr 15, 2:14 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
213 AM CST THU APR 15 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0110 AM GILBERTOWN AL WIND DAMAGE
04/15/99 CHOCTAW MANY TREES AND POWER LINES
DOWN. TREES ON 3 HOUSES.
ROOF AND WINDOW DAMAGE.
NO INJURIES REPORTED.
0125 AM SILAS AL WIND DAMAGE
04/15/99 CHOCTAW TREES AND POWER LINES DOWN
ALONG COUNTY ROAD 21 AND
STATE ROAD 17. ROADS
BLOCKED.The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 12:09 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 66 min |
| Apr 15, 12:22 AM CDT | Tornado Warning | MOB | Choctaw | 68 min |
| Apr 15, 1:19 AM CDT | Tornado Warning | MOB | Clarke | 71 min |
| Apr 15, 1:42 AM CDT | Severe Thunderstorm Warning | MOB | Washington | 78 min |
| Apr 15, 2:07 AM CDT | Tornado Warning | MOB | Wilcox | 68 min |
| Apr 15, 2:27 AM CDT | Severe Thunderstorm Warning | MOB | Clarke | 78 min |
| Apr 15, 3:15 AM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 60 min |
| Apr 15, 3:28 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh | 62 min |
| Apr 15, 4:47 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 58 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.